MAUDE Adverse Event Report: BIODERM, INC. MEN'S LIBERTY; EXTERNAL CATHETER

BIODERM, INC. MEN'S LIBERTY; EXTERNAL CATHETER
Model Number 23046
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Urinary Tract Infection (2120)
Date of Event 06/01/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Patient's wife reported the patient has had two utis since he started to use men's liberty external catheter in (b)(6) 2021.Patient's wife stated he was hospitalized for both infections and is in a rehab center now.Patient's wife stated he has been cleared of the infection by his doctor, is still taking antibiotics, and is still using men's liberty.Product specialist went over the application steps and explained proper positioning of the device to allow urine to flow away from the anatomy with gravity.Patient or patient's wife did not report this to bioderm previously.
 
Additional Manufacturer Narrative
Manufacturing records for this lot were reviewed, and there were no discrepancies noted.There were no nonconformances associated with this lot.Hospital and/or doctor's notes confirming the uti or hospitalization were requested and never received.Doctor's notes listing medical history during initial patient set-up were reviewed.Patient notes dated (b)(6) 2021 list that the patient has a history of urinary retention, lower urinary tract symptoms, ureteral calculous obstruction, and feeling of incomplete bladder emptying.Report will be updated if further notes are received.Incontinence patients are at a higher risk for infection.Per the patient's wife, his doctor cleared him of infection, and they are still using the device.There is no confirmed history of infection related to our product.There is no indication that the device failed to meet specifications or malfunctioned, and the cause is not established.

Brand Name
MEN'S LIBERTY
Common Device Name
EXTERNAL CATHETER
Manufacturer (Section D)
BIODERM, INC.
12320 73rd court n
largo FL 33773
Manufacturer Contact
12320 73rd court n
largo, FL 33773
MDR Report Key14856110
Report Number3001949129-2022-00005
Device Sequence Number4878052
Product Code NOA
UDI-Device Identifier00653599000168
UDI-Public00653599000168
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number23046
Device Lot NumberG31901
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/01/2022
Initial Report FDA Received Date06/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexMale